Alert archive / Hawaii / High Surf Warnings in 2014

High Surf Warning 9, NWS Honolulu, HI

November 10, 20144 counties in Hawaii

NWS Honolulu, HI issued this high surf warning at Nov 10, 2014, 3:31 AM HST for 4 counties in Hawaii. It took effect at Nov 10, 2014, 9:00 PM HST. It was in force for 43 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 10, 2014, 3:31 AM HST (13:31 UTC)
In effect from
Nov 10, 2014, 9:00 PM HST
Expired
Nov 12, 2014, 3:45 PM HST
In force
43 hr
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The radar

The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 12:00Z, 1.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 12:00Z on 2014-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 12:00Z on 2014-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
796 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

950 
WHHW40 PHFO 101331
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 AM HST MON NOV 10 2014

...VERY LARGE NORTHWEST SWELL WILL IMPACT THE ISLANDS THIS EVENING...

.A POWERFUL STORM OFF KAMCHATKA PENINSULA A FEW DAYS AGO HAS
GENERATED A VERY LARGE NORTHWEST SWELL. THIS SWELL IS EXPECTED TO
REACH THE HAWAIIAN ISLANDS THIS EVENING AND PERSIST THROUGH EARLY
WEDNESDAY MORNING...BRINGING WARNING LEVEL SURF TO THE AREA.

HIZ001>004-006>008-012-013-017-019-020-110245-
/O.NEW.PHFO.SU.W.0009.141111T0700Z-141112T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
331 AM HST MON NOV 10 2014

...HIGH SURF WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 AM HST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM HST
WEDNESDAY. 

* SURF...INCREASING TO 20 TO 30 FEET ALONG NORTH AND WEST FACING
  SHORES OF NIIHAU AND KAUAI AND ALONG NORTH FACING SHORES OF OAHU
  MOLOKAI AND MAUI. INCREASING TO 12 TO 20 FEET ALONG WEST FACING
  SHORES OF OAHU AND MOLOKAI.

* TIMING...THIS EVENING THROUGH EARLY WEDNESDAY MORNING.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS
  PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG
  LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY
  IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS
CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING
THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD
BE AWARE OF AN INCREASED NUMBER OF SURFERS AND BODY BOARDERS
UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS.

&&

$$

HIZ025-110245-
/O.NEW.PHFO.SU.Y.0042.141111T0700Z-141112T1600Z/
BIG ISLAND NORTH AND EAST-
331 AM HST MON NOV 10 2014

...HIGH SURF ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM
HST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM HST
WEDNESDAY. 

* SURF...INCREASING TO 10 TO 20 FEET THIS EVENING ALONG NORTH
  FACING SHORES.

* TIMING...THIS EVENING THROUGH EARLY WEDNESDAY MORNING.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING
  DIFFICULT AND DANGEROUS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.

&&

$$
7 follow-up statements
074 
WHHW40 PHFO 110141
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
341 PM HST MON NOV 10 2014

...HIGH SURF WARNING NORTH AND WEST FACING SHORES OF NIIHAU KAUAI
OAHU AND MOLOKAI...
...HIGH SURF WARNING NORTH FACING SHORES OF MAUI...
...HIGH SURF ADVISORY NORTH FACING SHORES OF THE BIG ISLAND...

.A POWERFUL STORM OFF KAMCHATKA PENINSULA A FEW DAYS AGO HAS
GENERATED A VERY LARGE NORTHWEST SWELL. THE SWELL WILL BUILD
OVERNIGHT...REACHING WARNING LEVELS THAT WILL PERSIST INTO EARLY
WEDNESDAY MORNING.

HIZ001>004-006>008-012-013-017-019-020-111445-
/O.CON.PHFO.SU.W.0009.141111T0700Z-141112T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
341 PM HST MON NOV 10 2014

...HIGH SURF WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
6 AM HST WEDNESDAY...

A HIGH SURF WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
6 AM HST WEDNESDAY. 

* SURF...INCREASING TO 20 TO 30 FEET OVERNIGHT ALONG NORTH AND
  WEST FACING SHORES OF NIIHAU AND KAUAI...AND ALONG NORTH FACING
  SHORES OF OAHU...MOLOKAI AND MAUI. SURF WILL INCREASE TO 12 TO
  20 FEET OVERNIGHT ALONG WEST FACING SHORES OF OAHU AND MOLOKAI.

* TIMING...THROUGH EARLY WEDNESDAY MORNING.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING 
  ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND 
  STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY 
  OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR 
  CHANNEL DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS
CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING
THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD
BE AWARE OF AN INCREASED NUMBER OF SURFERS AND BODY BOARDERS
UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS.

&&

$$

HIZ025-111445-
/O.CON.PHFO.SU.Y.0042.141111T0700Z-141112T1600Z/
BIG ISLAND NORTH AND EAST-
341 PM HST MON NOV 10 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
6 AM HST WEDNESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
6 AM HST WEDNESDAY. 

* SURF...INCREASING TO 10 TO 20 FEET OVERNIGHT ALONG NORTH FACING
  SHORES.

* TIMING...THROUGH EARLY WEDNESDAY MORNING.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE 
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING 
  DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.

&&

$$
502 
WHHW40 PHFO 111335
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
335 AM HST TUE NOV 11 2014

...HIGH SURF WARNING NORTH AND WEST FACING SHORES OF NIIHAU KAUAI
OAHU AND MOLOKAI...
...HIGH SURF WARNING NORTH FACING SHORES OF MAUI...
...HIGH SURF ADVISORY NORTH FACING SHORES OF THE BIG ISLAND...

.A POWERFUL STORM OFF KAMCHATKA PENINSULA A FEW DAYS AGO CREATED A
VERY LARGE NORTHWEST SWELL WHICH WILL ARRIVE TODAY...RISING TO
WARNING LEVELS THAT WILL PERSIST INTO EARLY WEDNESDAY MORNING.

HIZ001>004-006>008-012-013-017-019-020-120245-
/O.CON.PHFO.SU.W.0009.000000T0000Z-141112T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
335 AM HST TUE NOV 11 2014

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. 

* SURF...INCREASING TO 20 TO 30 FEET TODAY ALONG NORTH AND WEST
  FACING SHORES OF NIIHAU AND KAUAI...AND ALONG NORTH FACING
  SHORES OF OAHU...MOLOKAI AND MAUI. SURF WILL INCREASE TO 12 TO
  20 FEET TODAY ALONG WEST FACING SHORES OF OAHU AND MOLOKAI.

* TIMING...THROUGH EARLY WEDNESDAY MORNING.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS
  PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES...AND STRONG
  LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY
  IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE BREAKING SURF...SIGNIFICANT SHORE BREAK...AND DANGEROUS
CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING
THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD
BE AWARE OF AN INCREASED NUMBER OF SURFERS AND BODY BOARDERS
UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS.

&&

$$

HIZ025-120245-
/O.CON.PHFO.SU.Y.0042.000000T0000Z-141112T1600Z/
BIG ISLAND NORTH AND EAST-
335 AM HST TUE NOV 11 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
WEDNESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. 

* SURF...INCREASING TO 10 TO 20 FEET TODAY ALONG NORTH FACING
  SHORES.

* TIMING...THROUGH EARLY WEDNESDAY MORNING.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE 
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING 
  DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.

&&

$$
589 
WHHW40 PHFO 112136
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1136 AM HST TUE NOV 11 2014

...HIGH SURF WARNING NORTH AND WEST FACING SHORES OF NIIHAU KAUAI
OAHU AND MOLOKAI...
...HIGH SURF WARNING NORTH FACING SHORES OF MAUI...
...HIGH SURF ADVISORY NORTH FACING SHORES OF THE BIG ISLAND...

.A POWERFUL STORM OFF KAMCHATKA PENINSULA A FEW DAYS AGO CREATED
A VERY LARGE NORTHWEST SWELL WHICH WILL ARRIVE TODAY...RISING TO
WARNING LEVELS THAT WILL PERSIST INTO EARLY WEDNESDAY MORNING.

HIZ001>004-006>008-012-013-017-019-020-121045-
/O.CON.PHFO.SU.W.0009.000000T0000Z-141112T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
1136 AM HST TUE NOV 11 2014

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. 

* SURF...25 TO 35 FEET TODAY ALONG NORTH AND WEST FACING SHORES OF
  NIIHAU AND KAUAI...AND ALONG NORTH FACING SHORES OF
  OAHU...MOLOKAI AND MAUI...WITH SOME HIGHER SETS. SURF WILL BE 12
  TO 20 FEET WITH SOME HIGHER SETS TODAY ALONG WEST FACING SHORES
  OF OAHU AND MOLOKAI. THE SURF IS EXPECTED TO PEAK TONIGHT...AND
  SLOWLY BEGIN TO SUBSIDE WEDNESDAY.

* TIMING...THROUGH EARLY WEDNESDAY MORNING.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING 
  ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES...AND 
  STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY 
  OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR 
  CHANNEL DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE BREAKING SURF...SIGNIFICANT SHORE BREAK...AND DANGEROUS
CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING
THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD
BE AWARE OF AN INCREASED NUMBER OF SURFERS AND BODY BOARDERS
UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS.

&&

$$

HIZ025-121045-
/O.CON.PHFO.SU.Y.0042.000000T0000Z-141112T1600Z/
BIG ISLAND NORTH AND EAST-
1136 AM HST TUE NOV 11 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
WEDNESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. 

* SURF...INCREASING TO 10 TO 20 FEET TODAY ALONG NORTH FACING 
  SHORES. 

* TIMING...THROUGH EARLY WEDNESDAY MORNING.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE 
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING 
  DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.

&&

$$
840 
WHHW40 PHFO 120129
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
329 PM HST TUE NOV 11 2014

...HIGH SURF WARNING NORTH AND WEST FACING SHORES OF NIIHAU KAUAI
OAHU AND MOLOKAI... ...HIGH SURF WARNING NORTH FACING SHORES OF
MAUI... ...HIGH SURF ADVISORY NORTH FACING SHORES OF THE BIG
ISLAND...

.A POWERFUL STORM OFF KAMCHATKA PENINSULA A FEW DAYS AGO CREATED
A VERY LARGE NORTHWEST SWELL WHICH WILL WILL PERSIST THROUGH AT
LEAST WEDNESDAY EVENING. A HIGH SURF ADVISORY IS LIKELY TO BE
EXTENDED BEYOND THAT.

HIZ001>004-006>008-012-013-017-019-020-121430-
/O.EXT.PHFO.SU.W.0009.000000T0000Z-141113T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
329 PM HST TUE NOV 11 2014

...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY...

* SURF...25 TO 35 FEET TONIGHT ALONG NORTH AND WEST FACING SHORES
  OF NIIHAU AND KAUAI AND 20 TO 30 FEET ALONG NORTH FACING SHORES
  OF OAHU...MOLOKAI AND MAUI...WITH SOME HIGHER SETS. SURF WILL BE
  12 TO 20 FEET WITH SOME HIGHER SETS TONIGHT ALONG WEST FACING
  SHORES OF OAHU AND MOLOKAI. THE SURF IS EXPECTED TO PEAK
  TONIGHT...AND BEGIN TO SLOWLY SUBSIDE WEDNESDAY.

* TIMING...THROUGH WEDNESDAY EVENING.

* IMPACTS...HIGH...EXPECT SEAWATER OCCASIONALLY SWEEPING ACROSS
  PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES...AND STRONG
  CURRENTS. BREAKING WAVES MAY MAKE PRODUCE DANGEROUS CONDITIONS
  FOR BOATS ENTERING OR LEAVING HARBORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY OUT OF THE WATER AND WELL AWAY FROM THE SHORE BREAK ALONG THE
AFFECTED SHORES. ANYONE ENTERING THE WATER OR VENTURING TOO CLOSE
TO THE SHORELINE COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS
SHOULD BEWARE OF WAVES BREAKING IN HARBOR ENTRANCES AND WATCH OUT
FOR SURFERS AND BODY BOARDERS USING HARBOR CHANNELS TO ACCESS
SURFING AREAS.

&&

$$

HIZ025-121430-
/O.EXT.PHFO.SU.Y.0042.000000T0000Z-141113T0400Z/
BIG ISLAND NORTH AND EAST-
329 PM HST TUE NOV 11 2014

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY...

* SURF...INCREASING TO 10 TO 20 FEET TONIGHT ALONG NORTH FACING
  SHORES.

* TIMING...THROUGH WEDNESDAY EVENING.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE
  BREAK...AND STRONG CURRENTS MAKING SWIMMING DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.

&&

$$
279 
WHHW40 PHFO 121340
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
340 AM HST WED NOV 12 2014

...HIGH SURF WARNING NORTH AND WEST FACING SHORES OF NIIHAU KAUAI
OAHU AND MOLOKAI... 
...HIGH SURF WARNING NORTH FACING SHORES OF MAUI... 
...HIGH SURF ADVISORY NORTH FACING SHORES OF THE BIG ISLAND...

.A POWERFUL STORM OFF THE KAMCHATKA PENINSULA A FEW DAYS AGO
CREATED A VERY LARGE NORTHWEST SWELL WHICH WILL PERSIST AT LEAST
THROUGH TODAY. THIS SWELL WILL BEGIN TO SUBSIDE TONIGHT...BUT A
HIGH SURF ADVISORY WILL VERY LIKELY BE NEEDED TONIGHT AND
THURSDAY.

HIZ001>004-006>008-012-013-017-019-020-130400-
/O.CON.PHFO.SU.W.0009.000000T0000Z-141113T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
340 AM HST WED NOV 12 2014

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING.

* SURF...25 TO 35 FEET THIS MORNING ALONG NORTH AND WEST FACING
  SHORES OF NIIHAU AND KAUAI...AND NORTH FACING SHORES OF OAHU...
  WITH SOME HIGHER SETS. 20 TO 30 FEET ALONG NORTH FACING SHORES
  OF MOLOKAI AND MAUI...WITH SOME HIGHER SETS. SURF WILL BEGIN TO
  SUBSIDE THIS AFTERNOON BUT WILL REMAIN ABOVE WARNING LEVELS.
  SURF WILL BE 12 TO 22 FEET WITH SOME HIGHER SETS TODAY ALONG
  WEST FACING SHORES OF OAHU AND MOLOKAI. 

* TIMING...THROUGH TODAY.

* IMPACTS...HIGH...EXPECT SEAWATER OCCASIONALLY SWEEPING ACROSS 
  PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES...AND STRONG 
  CURRENTS. BREAKING WAVES MAY MAKE PRODUCE DANGEROUS CONDITIONS 
  FOR BOATS ENTERING OR LEAVING HARBORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY OUT OF THE WATER AND WELL AWAY FROM THE SHORE BREAK ALONG
THE AFFECTED SHORES. ANYONE ENTERING THE WATER OR VENTURING TOO
CLOSE TO THE SHORELINE COULD FACE SIGNIFICANT INJURY OR DEATH.
BOATERS SHOULD BEWARE OF WAVES BREAKING IN HARBOR ENTRANCES AND
WATCH OUT FOR SURFERS AND BODY BOARDERS USING HARBOR CHANNELS TO
ACCESS SURFING AREAS.

&&

$$

HIZ025-130400-
/O.CON.PHFO.SU.Y.0042.000000T0000Z-141113T0400Z/
BIG ISLAND NORTH AND EAST-
340 AM HST WED NOV 12 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* SURF...10 TO 20 FEET ALONG NORTH FACING SHORES.

* TIMING...THROUGH TODAY.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE 
  BREAK...AND STRONG CURRENTS MAKING SWIMMING DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.

&&

$$

JACOBSON
198 
WHHW40 PHFO 122048 AAA
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE HONOLULU HI
1048 AM HST WED NOV 12 2014

...HIGH SURF WARNING WEST FACING SHORES OF THE BIG ISLAND...
...HIGH SURF WARNING NORTH AND WEST FACING SHORES OF NIIHAU KAUAI
OAHU AND MOLOKAI...
...HIGH SURF WARNING NORTH FACING SHORES OF MAUI... 
...HIGH SURF ADVISORY NORTH FACING SHORES OF THE BIG ISLAND...

.A POWERFUL STORM OFF THE KAMCHATKA PENINSULA A FEW DAYS AGO
CREATED A VERY LARGE NORTHWEST SWELL WHICH WILL PERSIST AT LEAST
THROUGH TODAY. THIS SWELL WILL BEGIN TO SUBSIDE TONIGHT...BUT A
HIGH SURF ADVISORY WILL VERY LIKELY BE NEEDED TONIGHT AND
THURSDAY.

HIZ023-130400-
/O.EXA.PHFO.SU.W.0009.000000T0000Z-141113T0400Z/
KONA-
1048 AM HST WED NOV 12 2014

...HIGH SURF WARNING IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* SURF...8 TO 12 WITH HIGHER SETS. THE HIGHEST SURF IS OCCURRING
  ALONG BEACHES SOUTH OF KAILUA KONA. SURF WILL BEGIN TO SUBSIDE
  THIS EVENING.

* TIMING...THROUGH TODAY.

* IMPACTS...HIGH...EXPECT SEAWATER OCCASIONALLY SWEEPING ACROSS
  PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES...AND STRONG
  CURRENTS. BREAKING WAVES MAY MAKE PRODUCE DANGEROUS CONDITIONS
  FOR BOATS ENTERING OR LEAVING HARBORS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY OUT OF THE WATER AND WELL AWAY FROM THE SHORE BREAK ALONG
THE AFFECTED SHORES. ANYONE ENTERING THE WATER OR VENTURING TOO
CLOSE TO THE SHORELINE COULD FACE SIGNIFICANT INJURY OR DEATH.
BOATERS SHOULD BEWARE OF WAVES BREAKING IN HARBOR ENTRANCES AND
WATCH OUT FOR SURFERS AND BODY BOARDERS USING HARBOR CHANNELS TO
ACCESS SURFING AREAS.

&&

$$

HIZ001>004-006>008-012-013-017-019-020-130400-
/O.CON.PHFO.SU.W.0009.000000T0000Z-141113T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
1048 AM HST WED NOV 12 2014

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* SURF...25 TO 35 FEET THIS MORNING ALONG NORTH AND WEST FACING 
  SHORES OF NIIHAU AND KAUAI...AND NORTH FACING SHORES OF OAHU...
   WITH SOME HIGHER SETS. 20 TO 30 FEET ALONG NORTH FACING 
  SHORES OF MOLOKAI AND MAUI...WITH SOME HIGHER SETS. SURF WILL 
  BEGIN TO SUBSIDE THIS AFTERNOON BUT WILL REMAIN ABOVE WARNING 
  LEVELS. SURF WILL BE 12 TO 22 FEET WITH SOME HIGHER SETS TODAY 
  ALONG WEST FACING SHORES OF OAHU AND MOLOKAI. 

* TIMING...THROUGH TODAY.

* IMPACTS...HIGH...EXPECT SEAWATER OCCASIONALLY SWEEPING ACROSS 
  PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES...AND STRONG 
  CURRENTS. BREAKING WAVES MAY MAKE PRODUCE DANGEROUS CONDITIONS 
  FOR BOATS ENTERING OR LEAVING HARBORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY OUT OF THE WATER AND WELL AWAY FROM THE SHORE BREAK ALONG
THE AFFECTED SHORES. ANYONE ENTERING THE WATER OR VENTURING TOO
CLOSE TO THE SHORELINE COULD FACE SIGNIFICANT INJURY OR DEATH.
BOATERS SHOULD BEWARE OF WAVES BREAKING IN HARBOR ENTRANCES AND
WATCH OUT FOR SURFERS AND BODY BOARDERS USING HARBOR CHANNELS TO
ACCESS SURFING AREAS.

&&

$$

HIZ025-130400-
/O.CON.PHFO.SU.Y.0042.000000T0000Z-141113T0400Z/
BIG ISLAND NORTH AND EAST-
1048 AM HST WED NOV 12 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* SURF...10 TO 20 FEET ALONG NORTH FACING SHORES.

* TIMING...THROUGH TODAY.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE 
  BREAK...AND STRONG CURRENTS MAKING SWIMMING DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.

&&

$$

MORRISON
230 
WHHW40 PHFO 130145
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
345 PM HST WED NOV 12 2014

...HIGH SURF ADVISORY WEST AND NORTH FACING SHORES OF THE BIG
ISLAND... 
...HIGH SURF ADVISORY NORTH AND WEST FACING SHORES OF NIIHAU KAUAI
OAHU AND MOLOKAI... 
...HIGH SURF ADVISORY NORTH FACING SHORES OF MAUI...

.THE CURRENT NORTHWEST SWELL WILL DIMINISH TONIGHT AND THURSDAY. ANOTHER
ADVISORY IS LIKELY THURSDAY NIGHT AND FRIDAY AS A NEW NORTHWEST
SWELL ARRIVES.

HIZ001>004-006>008-012-013-017-019-020-023-131445-
/O.CAN.PHFO.SU.W.0009.000000T0000Z-141113T0400Z/
/O.EXB.PHFO.SU.Y.0042.000000T0000Z-141113T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-KONA-
345 PM HST WED NOV 12 2014

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY...
...HIGH SURF WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. THE HIGH
SURF WARNING HAS BEEN CANCELLED. 

* SURF...18 TO 24 FEET THIS EVENING DROPPING TO 12 TO 18 FEET LATE
  TONIGHT. 

* TIMING...THROUGH TONIGHT.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE 
  BREAK...AND STRONG CURRENTS MAKING SWIMMING DANGEROUS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR MORE INFORMATION ON LOCAL BEACH CONDITIONS CONTACT OCEAN
SAFETY OFFICIALS OR VISIT THE OCEAN SAFETY LINKS ON
HTTP://WWW.WEATHER.GOV/HAWAII/PAGES/WXSAFETY.PHP

&&

$$

HIZ025-131445-
/O.EXT.PHFO.SU.Y.0042.000000T0000Z-141113T1600Z/
BIG ISLAND NORTH AND EAST-
345 PM HST WED NOV 12 2014

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST THURSDAY. 

* SURF...10 TO 15 FEET ALONG NORTH FACING SHORES.

* TIMING...THROUGH TONIGHT.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE 
  BREAK...AND STRONG CURRENTS MAKING SWIMMING DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.

&&

$$

MORRISON

What forecasters said that day

The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Nov 9, 9:28 PM HST, 6 hours 3 minutes earlier.

Area forecast discussion, Nov 9, 9:28 PM HST, 6 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
928 PM HST SUN NOV 9 2014

.UPDATE...
CANCELED HIGH SURF AND SMALL CRAFT ADVISORIES AS THE NORTH-NORTHWEST
SWELL SUBSIDES.

&&

.SYNOPSIS...
GENERALLY BENIGN WEATHER CONDITIONS WILL PREVAIL DURING THE NEXT FEW
DAYS AS NORTHERLY WINDS BECOME LIGHT. DAYTIME SEA BREEZES AND NIGHT
TIME LAND BREEZES WITH LIMITED SHOWERS SHOULD RETURN ON MONDAY AND
TUESDAY. THERE MAY BE AN INCREASE IN SHOWERS DURING THE SECOND HALF
OF THE WEEK...WITH WINDS SWITCHING TO A MORE SOUTHERLY AND
SOUTHWESTERLY FLOW AHEAD OF A COLD FRONT APPROACHING THE ISLANDS
FROM THE NORTHWEST.

&&

.DISCUSSION...
RATHER FINE WEATHER PREVAILS ACROSS THE STATE...AS A COOL AND DRY
AIR MASS REMAINS OVER THE ISLANDS. THERE ARE SOME STABLE LOW CLOUDS
LINGERING IN THE ISLAND VICINITY THIS EVENING...THOUGH LITTLE...IF
ANY...PRECIPITATION IS EXPECTED FROM THESE CLOUDS. EXPECT LITTLE
CHANGE IN THE WEATHER THROUGH REST OF THE EVENING INTO EARLY MONDAY
MORNING.

A SFC RIDGE NW OF THE ISLANDS WILL SAG ESE NEAR THE STATE BY MONDAY.
THIS WILL RESULT IN WINDS BECOMING LIGHTER. THE LIGHT SYNOPTIC
WINDS WILL ALLOW AFTERNOON SEA BREEZES AND NIGHTTIME LAND BREEZES TO
DEVELOP. FORECAST MODELS INDICATE AIR MASS WILL REMAIN DRY AND
STABLE IN THE ISLAND VICINITY. THEREFORE PRECIPITATION PRODUCED BY
AFTERNOON CONVECTION WILL BE LIMITED...AND MAINLY OVER LEEWARD AND
INTERIOR AREAS.

CURRENT MODEL SOLUTIONS NOW SUGGEST A WEAK FRONT MAY REACH THE
NORTHERN ISLANDS LATER TUESDAY INTO EARLY WEDNESDAY...THEN
DISSIPATE. BUT THE CLOUD BAND ASSOCIATED WITH THIS DISSIPATING FRONT
MAY LINGER AROUND THE NORTHERN ISLANDS FOR THE NEXT FEW DAYS.
MOREOVER...A BROADER SURFACE LOW PRESSURE TROUGH WILL DEVELOP
NORTHWEST OF THE ISLANDS TOWARD THE LATER PART OF THE WEEK...WITH
ANOTHER WEAK FRONT APPROACHING THE STATE FROM THE NORTH. WINDS MAY
ACTUALLY STAY SOMEWHAT NORTHERLY OVER THE ISLANDS AS THE FIRST WEAK
FRONT ARRIVES...THOUGH REMAIN LIGHT. CLOUDS ASSOCIATED WITH THE
FIRST WEAK FRONT MAY AFFECT MAINLY KAUAI AND POSSIBLY EVEN REACH
OAHU BY EARLY WEDNESDAY. THE SECOND APPROACHING FRONT MAY BRING
MORE SOUTHERLY WINDS TO THE STATE...WITH POSSIBLY MORE EXTENSIVE
MOISTURE ACROSS THE AREA. THESE WEAK SYSTEMS CERTAINLY MAKE THE
FORECAST TRICKY...AS THE TIMING AS WELL AS HOW MUCH OF THE WEATHER
THESE SYSTEMS MAY BRING TO THE STATE. FOR NOW...LOOKS LIKE THERE
WILL BE AN INCREASE IN CLOUDS AND SHOWERS FOR THE STATE FOR THE
LATER PART OF THE WEEK...THOUGH THE CHANCE OF HEAVIER RAIN OR EVEN
THUNDERSTORM IS LOW. SHALL AWAIT NEWER MODEL RUNS BEFORE MAKING MUCH
CHANGES TO THE CURRENT FORECAST.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL ACROSS THE STATE OVERNIGHT AND MONDAY...
WITH NO AIRMETS IN EFFECT. RESIDUAL MOISTURE FROM A DISSIPATED FRONT
WILL CONTINUE TO GENERATE SCATTERED SHOWERS AND ISOLATED MVFR CIGS
ACROSS THE WINDWARD SECTIONS OF THE BIG ISLAND. DRY CONDITIONS WILL
PREVAIL ELSEWHERE. WITH LIGHT BACKGROUND FLOW IN PLACE ON MONDAY...
WIDESPREAD SEABREEZES ARE EXPECTED TO DEVELOP BY MIDDAY.

&&

.MARINE...
LATEST READINGS FROM NEAR-SHORE BUOY JUST NORTH OF OAHU INDICATE
THE NORTH NORTHWEST SWELL IS DECREASING IN THE PAST FEW HOURS.
THEREFORE BELIEVE SURF HEIGHTS WILL SUBSIDE TO BELOW ADVISORY LEVEL
LATER THIS EVENING. AS SUCH...THE COMBINED SEAS FOR THE WINDWARD
WATERS AS WELL AS KAUAI AND KAIWI CHANNELS WILL ALSO BE LOWERED TO
BELOW SMALL CRAFT ADVISORY LEVEL AS WELL. SHALL UPDATE THE PACKAGE
IN THE COMING HOUR FOR THE CANCELLATION OF BOTH OF THESE ADVISORIES.

A RATHER LARGE...AND LONG PERIOD NORTHWEST SWELL...WILL ARRIVE
MONDAY AND MONDAY NIGHT...PEAKING TUESDAY AND TUESDAY NIGHT...THEN
GRADUALLY LOWER THROUGH THE REST OF THE WEEK. SURF HEIGHTS WILL
EXCEED ADVISORY LEVELS AND WILL LIKELY APPROACH LOW END WARNING
LEVELS ALONG MOST NORTH AND WEST FACING SHORES. THIS PENDING SWELL
WILL ALSO BE LARGE ENOUGH TO BRING SMALL CRAFT SEAS CONDITIONS TO
THE EXPOSED COASTAL WATERS AS WELL.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

AVIATION...JACOBSON
REST...HUI

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 3:30 AM HSTSmall Craft AdvisoryHFO3 days
Nov 10, 3:31 AM HSTHigh Surf AdvisoryHFOHawaii, Honolulu, Kauai, Kalawao5 days

Nearby

High Surf Warnings in Hawaii, 2014Every high surf warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.